MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804300-23
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported difficulties could not be determined.In this case, it is possible that interaction between the device and the patient's heavily calcified, moderately tortuous anatomy and 90% stenosed lesion contributed to the difficulty in advancing the device, resulting in the reported balloon material rupture and subsequent stent activation failure.However, because the device was not returned for analysis, this cannot be confirmed.There was no damage noted to the device during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, moderately tortuous right coronary artery that is 90% stenosed.The lesion was pre-dilated with a 2.5x15mm non-abbott balloon.The 3.0x23mm xience skypoint stent delivery system was advanced to the target lesion with resistance felt with anatomy.When attempting to deploy the stent the balloon on the stent delivery system ruptured at 6 atmospheres.As the stent remained mounted on the delivery system the device was simply removed.The lesion was pre-dilated again with another 3.0x15mm non-abbott balloon and a 2.75x23mm xience skypoint was deployed and post dilatated without issue.There was no adverse patient effects and no clinically significant delay in the procedure.No additioanl information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23043205
Report Number2024168-2025-09796
Device Sequence Number18662545
Product Code NIQ
UDI-Device Identifier08717648233258
UDI-Public(01)08717648233258(17)271126(10)4120441
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804300-23
Device Catalogue Number1804300-23
Device Lot Number4120441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Initial Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown